Kimberly (kimberly_a) wrote,
Kimberly
kimberly_a

  • Mood:
Okay. So after I transitioned from Tylenol #4 to Butrans on September 25 (2014), my withdrawal symptoms were pretty severe for about 2 weeks, then gradually tapered off, but were still an occasional problem in mid-November, nearly 2 months later.

I looked this up in old journal entries this evening, because the withdrawal process annoyed me tremendously today.

Yesterday, I felt really good. No significant digestive problems, no significant temperature regulation problems, no significant back pain. I was like, "Woo hoo! The withdrawal is OVER!" (especially since I hadn't expected to have withdrawal at all this time & so expected that the interloper should be of very short duration).

Then this morning I was getting ready to leave for writing group at Crystal's house & suddenly felt just atrociously terrible. Back to the utter misery of a few days ago. I was very annoyed by this & shook my tiny fist & instructed my body to feel better within 10 minutes so that I could leave and not be too late.

My body ignored me, as well it should. Petty dictators deserve no respect.

I was boiling hot again & having just terrible intestinal cramps & then remembered that I had spent all last night tossing & turning with severe back pain (but had been ascribing it, in my half-asleep brain, to bad sleeping posture or something else I might be doing wrong & so hadn't made the connection right away).

So ... clearly the withdrawal effects have not vanished overnight. In fact, their severity, frequency, and unpredictability are all pretty much exactly like what happened back in the autumn, so I went to check out those older journal entries to see what kind of time frame I might be looking at.

Tomorrow will mark 1 week that I've been completely sans opiates. I hope the withdrawal symptoms don't linger for 2 months this time, but I guess I won't be so quick to blithely declare the problem gone the next time I have one good day.

On the other hand, there is one dramatic difference between this withdrawal experience and the one I had in the autumn, and that is the lack of headache. My headaches were excruciating when I first went off the codeine, but going off the Butrans hasn't had the same effect.

I still occasionally stop, take a breath, look around me, and appreciate the fact that I don't have daily headaches anymore. I still have minor, short-lived headaches a few times a week, but rarely anything I even feel worthy even of OTC Tylenol. A life without debilitating headaches: something worth stopping to appreciate once in a while.
Tags: digestion, fear of hypochondria, fractious physique, gastrointestinal, headaches, impatience with my body, meds-butrans, meds-codeine, meds-tylenol, opioids, the world is not linear, withdrawal
Subscribe

  • Anxiety, Sedation, and Geodon

    I've been getting overwhelmed by anxiety this past day or so, starting late yesterday afternoon, growing worse in the evening, and then becoming…

  • Mostly Jay

    Jay's back in the hospital, as they had to completely redo the complex surgery on both his wrists. They'd been planning to send him home immediately…

  • (no subject)

    Saw the ophthalmologist. The "secondary cataract" (PCO) has the vision in my left eye down to 20/40: not terrible, but certainly not the 20/20 it was…

  • Post a new comment

    Error

    Anonymous comments are disabled in this journal

    default userpic

    Your IP address will be recorded 

  • 0 comments